Results 1 to 9 of 9

Thread: Escitalopram - Side Effects

  1. #1
    Join Date
    Dec 2004
    Location
    , , United Kingdom.
    Posts
    94

    Escitalopram - Side Effects

    Hi
    Does anyone else think their meds might actually be causing more problems than what they are meant to solve.?
    I have been on Escitalopram for quite a while (20mg), but the feelings I have been experiencing, I am finding difficult.
    I don't feel anxious, but I do feel fatigued (even after 10 hours sleep) headaches, muscle aches, thirsty, no real sex drive, night sweats etc etc, the last few days have been an effort, but I have got up and carried on.
    I did try to come off the meds a couple of years ago, but the anxiety came back with a bang, I now realise, that this perhaps wasn't a relapse, but withdrawal from the meds, when I went to the doctors, they upped the dose.
    Any advise greatly appreciated.
    Mike

  2. #2
    Join Date
    Dec 2004
    Location
    , , United Kingdom.
    Posts
    94

    Re: Escitalopram - Side Effects

    Been back in touch with my doctor (phone consultation, which I wasn't happy about) he suggested halving my dose and then see how I feel in 6 to 8 weeks.
    No real advise given, tried to discuss the fact that these sensations increased after the manufacturer of said meds changed and could this be an issue? Its like I have just started them.

  3. #3
    Join Date
    Nov 2003
    Location
    , , Croatia.
    Posts
    1,345

    Re: Escitalopram - Side Effects

    I've had nausea with Escitalopram. In fact, I had it for the first 2 weeks after starting it. Other than that, I've had no other side-effects.
    Your doctor is just trying to give you time so that your body can get used to the medication. If the side-effects persist, however, you should consider going off the medication as it's clearly not the right one for you.

    Hope you feel better.

  4. #4
    Join Date
    Dec 2004
    Location
    , , United Kingdom.
    Posts
    94

    Re: Escitalopram - Side Effects

    Hi Ana

    Thanks for the reply. This medication is not new to me, been on for over 4 years, the only thing that has changed is the brand. So why now I am experiencing symptoms of side effects.
    Mike

  5. #5
    Join Date
    Nov 2003
    Location
    , , Croatia.
    Posts
    1,345

    Re: Escitalopram - Side Effects

    Oh it's possible that the brand change means a slight change in the medication. I've had this issue before, which shouldn't happen, but it does, at least for me.

  6. #6

    Re: Escitalopram - Side Effects

    Hi everyone im new on here but i need some advice ive been on citilopram 20 mg for 22 days then changed on day 23 to escilitopram i took one 10mg but dosed down to 5mg the next day so im two days on 5 mg but i still feel awful because of all the side affects i really want to stop it my doc wont listen do you think if i went cold turkey after 24 days i will have side effects im desperate please advice

  7. #7
    Join Date
    Nov 2003
    Location
    , , Croatia.
    Posts
    1,345

    Re: Escitalopram - Side Effects

    You mustn't go cold turkey. You need to stop taking the medication gradually if you feel like the medication isn't right for you.
    However, please take my advice and give the medication time to work. 23 days is still not enough for it to properly start working...

  8. #8

    Re: Escitalopram - Side Effects

    I agree. Do not go cold Turkey and please talk with your doctor before stopping. This is a difficult drug to begin, but it pays off if you stick with it. I had awful nausea, shakes, morning anxiety, and depression in the first 4 weeks, but I'm doing so much better. The important thing is to be consistent. You switching back and forth between MGs is confusing your brain. Please take a second to read about what SSRIs do and how they work.

    If you're prescribed 10mgs... either start low at 5 and stick with it for a couple of weeks. Or go all in like I did and take the 10mg and tough it out. I wont lie, I was miserable and cried daily for weeks. But looking back, I can say it was worth it.

    Best of luck!

  9. #9
    Join Date
    Apr 2018
    Posts
    174

    Re: Escitalopram - Side Effects

    It's not fun, but you do need to give these meds time to work.

    Why did you switch so soon from the Citalopram? It takes a good 4 weeks at least for it to start to work (unlike escitalopram, which supposedly can start working as early as 2 weeks), so at day 22 you wouldn't have felt any positive benefits.

    Switching from that to the escitalopram, and then changing doses would certainly make the side effects worse.

    As unpleasant as it can be, I think you should stick with the 5 mg of the escitalopram for a week or two just to help lessen the side effects, and then go to the 10 mg, and stay on that at least for 6 weeks before changing to a different med or changing doses.

    Good luck. It's not a nice process, but once you find a medication and a dose that works for you, it's worth it :-).

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Escitalopram/ ssri side effects last
    By JMB in forum Medication
    Replies: 0
    Last Post: 24-09-17, 00:41
  2. Starting Escitalopram side effects
    By MattZion in forum Escitalopram / Lexapro / Cipralex
    Replies: 5
    Last Post: 06-09-17, 12:56
  3. Restarting Escitalopram-same side effects as first go?
    By Barbarydove4 in forum Escitalopram / Lexapro / Cipralex
    Replies: 3
    Last Post: 05-09-13, 22:38
  4. escitalopram and major side effects
    By Wilburis in forum Escitalopram / Lexapro / Cipralex
    Replies: 8
    Last Post: 13-10-07, 13:15

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •